Q. What can cause upper eyelid swelling?

Answered by
Dr. Asmeet Kaur Sawhney
and medically reviewed by iCliniq medical review team.
Published on Mar 31, 2016

Hi doctor,

I noticed that the upper lid of my eye is swollen. It does not have the signs of inflammation but rather the lid is being like edematous. It is itchy in the night. Can it be normal again? What is it and what should I do?

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

  • I have reviewed the attached photographs (attachment removed to protect patient identity) and according to me you have developed an allergic contact dermatitis.
  • It can be due to anything you have applied on the eyes or due to any volatile substance.
  • I would recommend you to take tablet Prednisolone 20 mg one tablet daily in the morning after breakfast for five days.
  • Along with this take tablet Levocetirizine 5 mg once or twice daily depending on the intensity of itching.
  • I do not know whether these medicines will be available as over-the-counter in your country. Do not worry; your eyelids will be normal again.
  • Avoid applying anything on the face and try to notice whether the swelling is associated with any substance.

Revert back after 5 days for follow up to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Hi doctor,

This happened for the second time to the same part of the eye. If you will notice there is a round and reddish rash that is similar to a rash or a mosquito bite or something. But, it is not itchy. Thank you in advance.

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

  • Yes, I can appreciate the redness on the upper eyelid.
  • It seems you are developing allergy to something you are using on your face. You need to figure it out.
  • You should use Cortisone cream on the affected area twice daily for 5 days. This will help in resolving the rash.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Why does my skin of collarbone constantly reacts and breaks out?

Query: Hello doctor,I have this issue on my collarbone where my skin constantly reacts and breaks out since high school. I would wear crew neck shirts to cover it. More recently I have controlled breakouts with a salicylic acid skin wash but it is more than breakout prone skin. I also cannot wear necklaces...  Read Full »

Can I take Levocet M for itchy throat?

Query: Hi doctor, I had a problem of nose block and my ENT surgeon suggested me to go for a nose operation. As per doctor instruction, operation of my nose was carried out before three months. Now my nose is almost fine, but still I feel that something is there in my throat. I also feel itchy throat and e...  Read Full »

Why do I have brown spots on fingertips?

Query: Hello doctor, I have dark spots on my fingers that I have noticed this month only. It seems to be dry skin and this area on my fingers look bruised, as if they were left in the cold and looks almost purplish. In the past I did have tiny bumps that were itchy on the sides of my fingers but, they ar...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.